David Schoup

David Shoup

Assistant Professor of Mathematics

Professional Education

  • Bachelors of Science in Mathematics - Lehigh University
  • Master of Arts in Mathematics - University of Maryland
  • Master of Arts in Mathematics - The George Washington University
  • Ph.D. in Mathematics - The George Washington University



Dr. Shoup grew up in the Lehigh Valley and attended nearby Lehigh University, where he earned a BS in mathematics with an honors thesis focusing on regression analysis. He then pursued an MA in mathematics at the University of Maryland, where his Masters thesis involved the development of the Bieberbach conjecture in complex analysis. In the Spring of 2015, Dr. Shoup completed his Ph.D. at GWU in mathematics with a focus on locating stationary sets along the boundary of inhibitory systems. He was a teaching assistant and sole contact instructor for eleven years at the college level before joining the faculty at Alvernia.


Courses Taught

  • FYS - First Year Seminar
  • MAT 101 - Survey of Mathematics
  • MAT 110 - Business Mathematics
  • MAT 131 - Precalculus
  • MAT 204 - Introduction to Mathematical Logic
  • MAT 208 - Introductory Statistics
  • MAT 209 - Probability and Statistics
  • MAT 230 - Calculus I
  • MAT 231 - Calculus II
  • MAT 232 - Calculus III
  • MAT 308 - Modern Geometry
  • MAT 322 - Differential Equations
  • MAT 350 - Complex Variables
  • PHD 853 - Advanced Quantitative Research


Research Interests

Applied Mathematics, Partial Differential Equations, Harmonic Analysis


Professional Organizations

  • American Mathematical Society
  • Society for Industrial and Applied Mathematics


Selected Presentations and Publications

X. Ren and D. Shoup, "The impact of the domain boundary on an inhibitory system: interior discs and boundary half discs", Discrete and Continuous Dynamical Systems - A, 2019, doi: 10.3934/dcds.2020048

Miller E.W., Shoup D.S., & Recktenwald E.W., "Real-world and clinical trial efficacy of selective serotonin-reuptake inhibitors in the treatment of obsessive-compulsive disorder measured by survey and meta-analysis", Journal of Obsessive-Compulsive and Related Disorders, 2019, doi: https://doi.org/10.1016.j.jocrd.2019.100456.

A. Roche, D.Shoup, & R. Chinni, "Lifetime Analysis of Titanium Neutral and Singly-Ionized Species in LIBS's Plasmas: A Physical Chemistry Experiment", World Journal of Chemical Education, Vol. 5, No 6 (2017), pp 197-202.

X. Ren and D. Shoup, "The impact of the domain boundary on an inhibitory system: existence and location of a stationary half disc", Communications in Mathematical Physics, Vol 340, No 1 (2015) pp 355-412.

Dr. Shoup has presented at several national conferences, including the AMS Joint Mathematics Meetings and SIAM regional conference on Partial Differential Equations.


Contact Information

David Shoup
Assistant Professor of Mathematics
Bernardine Hall 206B


Faculty Directory